MAUDE Adverse Event Report: STRYKER ORTHOPAEDICS-MAHWAH ACCOLADE TMZF HIP STEM #4; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED

STRYKER ORTHOPAEDICS-MAHWAH ACCOLADE TMZF HIP STEM #4; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED
Model Number 6020-0435
Medical Device Problem Codes Degraded (1153); Detachment of Device or Device Component (2907)
Health Effect - Clinical Codes Foreign Body Reaction (1868); Ambulation or Postural Difficulties (2544)
Date of Event 05/17/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
An evaluation of the device cannot be performed as the device was not returned to the manufacturer.Should additional information become available it will be reported in a supplemental report upon completion of the investigation.H3 other text : not returned to the manufacturer.
 
Event or Problem Description
This pi is for the revision of the patient's left hip.The devices were implanted into the patient's left hip on (b)(6), 2010.Trunnion between the head and the neck was worn and metallosis was confirmed and revision surgery was performed on (b)(6), 2023.The patient was a truck driver, so the doctor comments that load may be applied to the devices when the patient got on and off the truck.The devices were not returned for inspection.
 
Event or Problem Description
This pi is for the revision of the patient's left hip.The devices were implanted into the patient's left hip on (b)(6) 2010.Trunnion between the head and the neck was worn and metallosis was confirmed and revision surgery was performed on (b)(6) 2023.The patient was a truck driver, so the doctor comments that load may be applied to the devices when the patient got on and off the truck.The devices were not returned for inspection.
 
Additional Manufacturer Narrative
Reported event: an event regarding disassociation and wear involving an accolade stem was reported.The event was confirmed via clinician review of the provided medical records.Method & results: product evaluation and results: material analysis, visual, functional and dimensional inspections could not be performed as the device was not returned.Clinician review: a review of the provided medical records by a clinical consultant indicated: this patient sustained a head neck disassociation with trunnion deformity and metallosis approximately 12 1/2 years following implantation.I can confirm that this event occurred since i was able to see x-rays showing the disassociation.According to the summary the patient underwent revision surgery.I cannot confirm the revision surgery since i have no office notes, operation notes or x-rays following the revision.The causes of head neck disassociation and trunnion where and deformity are multifactorial including surgical technique factors.These could include the relatively high and medial position of the implant.Impingement may have occurred.Other causes can include patient factors such as activity level and bmi, as well as implant factors.In my opinion the patient's occupation of being a truck driver and getting on and off of his truck would not be a causative factor unless impingement occurred during these maneuvers and activities.The explanted device should be submitted to stryker engineers for analysis, evaluation and examination.Product history review: review of the device history records indicate devices were manufactured and accepted into final stock with no relevant reported discrepancies.Complaint history review: there have been no other similar events for the lot referenced.Conclusion: it was reported that the patient was revised due to disassociation, trunnion wear and metallosis.A review of the provided medical records by a clinical consultant indicated: this patient sustained a head neck disassociation with trunnion deformity and metallosis approximately 12 1/2 years following implantation.I can confirm that this event occurred since i was able to see x-rays showing the disassociation.According to the summary the patient underwent revision surgery.I cannot confirm the revision surgery since i have no office notes, operation notes or x-rays following the revision.The causes of head neck disassociation and trunnion where and deformity are multifactorial including surgical technique factors.These could include the relatively high and medial position of the implant.Impingement may have occurred.Other causes can include patient factors such as activity level and bmi, as well as implant factors.In my opinion the patient's occupation of being a truck driver and getting on and off of his truck would not be a causative factor unless impingement occurred during these maneuvers and activities.The explanted device should be submitted to stryker engineers for analysis, evaluation and examination.Further information such as device lot number, device return and post-operative are needed to complete the investigation for determining root cause.No further investigation for this event is possible at this time.If additional information becomes available to indicate further evaluation is warranted, this record will be reopened.

Brand Name
ACCOLADE TMZF HIP STEM #4
Common Device Name
PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED
Manufacturer (Section D)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
Manufacturer (Section G)
STRYKER ORTHOPAEDICS-CORK
ida industrial estate
carrigtwohill NA
EI   NA
Manufacturer Contact
arokiya raj
325 corporate drive
mahwah, NJ 07430
2018315000
MDR Report Key17350152
Report Number0002249697-2023-00795
Device Sequence Number20156092
Product Code LPH
UDI-Device Identifier04546540510563
UDI-Public04546540510563
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K121308
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2010
Device Explanted Year2023
Reporter Type Manufacturer
Report Source Other,Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/06/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date03/31/2014
Device Model Number6020-0435
Device Catalogue Number6020-0435
Device Lot Number29431204
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 06/23/2023
Supplement Date Received by Manufacturer10/14/2023
Initial Report FDA Received Date07/19/2023
Supplement Report FDA Received Date11/06/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured03/23/2009
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age66 YR
Patient SexMale
Patient Weight62 KG
Patient EthnicityNon Hispanic
Patient RaceAsian